MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD BBL¿ THIOGLYCOLLATE MEDIUM; MULTIPURPOSE CULTURE MEDIUM

BECTON, DICKINSON & CO. BD BBL¿ THIOGLYCOLLATE MEDIUM; MULTIPURPOSE CULTURE MEDIUM
Catalog Number 221742
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bbl¿ thioglycollate medium was cloudy and contaminated with gram-negative rods.The customer indicated that 15 different patient samples did not exhibit signs of bacterial growth in culture media.The physicians were notified but unable to determine if any patients had been treated or treatment changed due to the erroneous results.Customer is investigating and bd will continue to make the necessary follow-up attempts to gain further information.

Brand Name
BD BBL¿ THIOGLYCOLLATE MEDIUM
Common Device Name
MULTIPURPOSE CULTURE MEDIUM
Manufacturer (Section D)
BECTON, DICKINSON & CO.
250 schilling circle
cockeysville MD 21030
MDR Report Key8760215
Report Number1111096-2019-00102
Device Sequence Number13870215
Product Code JSG
UDI-Device Identifier30382902217429
UDI-Public30382902217429
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K803023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/28/2019
Device Catalogue Number221742
Device Lot Number9087634
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;